Vol. 3, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN (electronic): 2578-5885
ISSN (print): 2578-5893
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Global solutions of a surface quasigeostrophic front equation

John K. Hunter, Jingyang Shu and Qingtian Zhang

Vol. 3 (2021), No. 3, 403–472
DOI: 10.2140/paa.2021.3.403

We consider a nonlinear, spatially nonlocal initial value problem in one space dimension on that describes the motion of surface quasigeostrophic (SQG) fronts. We prove that the initial value problem has a unique local smooth solution under a convergence condition on the multilinear expansion of the nonlinear term in the equation, and, for sufficiently smooth and small initial data, we prove that the solution is global.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

surface quasigeostrophic equation, surface waves, nonlinear dispersive waves, global solutions
Mathematical Subject Classification
Primary: 35Q35, 35Q86
Secondary: 86A10
Received: 24 November 2019
Revised: 23 June 2021
Accepted: 21 August 2021
Published: 12 September 2021
John K. Hunter
Department of Mathematics
University of California
Davis, CA
United States
Jingyang Shu
Department of Mathematics
Temple University
Philadelphia, PA
United States
Qingtian Zhang
Department of Mathematics
West Virginia University
Morgantown, WV
United States